Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 31, NWS Mobile, AL

February 9, 1999Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Feb 9, 1999, 4:52 PM CST for Wayne County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 1999, 4:52 PM CST (22:52 UTC)
Expired
Feb 9, 1999, 5:45 PM CST
In force
53 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wayne County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1999-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1999-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 092252 RRA
SVRMOB
MSC153-092345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CST TUE FEB 9 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 545 PM CST

* AT 450 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 15 MILES NORTHWEST OF STATE LINE OR 3 MILES WEST OF
  WINCHESTER... MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  WINCHESTER BY 455 PM CST
  ROBINSON JUNCTION BY 500 PM CST
  BUCKATUNNA BY 505 PM CST
  BATTLES BY 515 PM CST
  STATE LINE BY 520 PM CST

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 2:55 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 9, 2:55 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CST TUE FEB 9 1999

WEAK MID/UPPER LEVEL SHORTWAVE PROGGED TO MOVE ACROSS FA TONIGHT. 12Z
TUE UPPER AIR MAPS INDICATED THIS WEAK SHORTWAVE AND THERMAL TROF
GENERALLY ALONG THE MISSISSIPPI RIVER AND MODELS INDICATE BEST
ASSOCIATED UVVS MOVG E ACROSS FA TONIGHT. 25KT 850 JET ALSO OVER
LA/MS REGION THIS AFTERNOON AIDING IN CONVECTIVE DEVELOPMENT. WET
BULB ZERO AROUND 9KFT...AND SOME HAIL HAS BEEN REPORTED WITH STORMS
OVER CNTRL MS THIS AFTERNOON. AS COOLER THERMAL TROF AND SHORTWAVE
MOVE ACROSS FA TONIGHT SOME SCATTERED SHRA/TSRA EXPECTED...ESPECIALLY
NRN PORTION OF CWA...BUT LOLVL JET PROGGED TO DIMINISH SOMEWHAT. AS
HAS BEEN THE CASE PAST SEVERAL NIGHTS...DENSE FOG...ESPECIALLY NEAR
COASTAL SECTIONS...WILL BE A PROBLEM TONIGHT...AS BOUNDARY LAYER
MOISTURE REMAINS PLENTIFUL. IN THE WAKE OF THIS DYNAMIC
FEATURE...UPPER RIDGING...DRY AIR AND SUBSIDENCE BRIEFLY REBUILDS
OVER FA FOR WED INTO THU. DEVELOPING SYSTEM OVER PLAINS BEGINS TO
DEEPEN BY PERIODS END AND WILL BE MAJOR FACTOR IN WX DURING EXTENDED
PERIOD. LIKE MIN TEMPS SLIGHTLY WARMER THAN GUIDANCE...MAXS LOOK
REASONABLE. SCT POPS TONIGHT...SLIGHT CHANCE WED.

OVER THE MARINE AREA...SEA FOG WILL CONTINUE TO BE A PROBLEM NEAR
SHORE THROUGH EARLY WED. WINDS SLY COMPONENT THROUGH FCST
PERIOD...GENERALLY 10 KT OR LESS...BUT BEGINNING TO INCREASE SLIGHTLY
BY PERIODS END AS NEXT SYSTEM BEGINS TO DEVELOP OUT WEST. DURING
OUTLOOK PERIOD...WINDS SEAS INCREASE...FROPA THU NIGHT OR FRI OVER
MARINE AREA...WITH SCATTERED SHRA/TSRA. HI PRES BUILDS OVER THE
MARINE AREA END OF OUTLOOK PERIOD.

MOB 61/79/62/79 3201  PNS 62/79/63/79 2201
DTS 62/78/62/77 2201  GZH 54/75/56/78 4301 12

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.